Kansas, 2006

Hail in Kansas, June 29, 2006

June 29, 2006 · NWS GLD · 6 events in 1 county or zone

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 29, 1:54 PM MST, 6 minutes earlier.

Area forecast discussion, Jun 29, 1:54 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT THU JUN 29 2006

.DISCUSSION....DISCUSSION...FORECAST CONCERNS ONCE AGAIN CENTER ON
PRECIP TONIGHT THROUGH TUE NIGHT ALONG WITH TEMP TRENDS.

A WELL DEFINED UPPER LEVEL TROF IS INDICATED BY THE LATEST WV
IMAGERY OVR WA. THIS IS THE MAIN ITEM OF INTEREST AS IT WILL BE THE
FIRST IN SEVERAL SYSTEMS THAT WILL HELP IN FLATTENING THE RIDGE.

MAIN FOCUS FOR PRECIP TONIGHT WILL BE TIED TO A SFC LEE TROF OVER
THE HIGH PLAINS WITH A WEAK FRONTAL BOUNDARY DRAPED ACROSS NORTHERN
KS. IN FACT...REGIONAL RADAR MOSAICS INDICATED SOME ISOLATED
CONVECTION BREAKING OUT...MAINLY IN SOUTHEASTERN CO AND CENTRAL KS.
HOWEVER WITH LIMITED INSTABILITY AND WITH LITTLE TO NO FLOW
ALOFT...STORMS SHOULD BE LESS ORGANIZED THAN YESTERDAY AND DISSIPATE
AFTER SS.

RIDGE AXIS WILL SHIFT EASTWARD FRI...RESULTING IN A WAA ADVECTION
PATTERN AS SUGGESTED BY SFC SOUTHERLY FLOW AHEAD OF AN APPROACHING
FRONTAL BOUNDARY. FOLLOWED THE WARMER MET MOS GUIDANCE WITH HIGH
TEMPERATURES REACHING NEAR THE CENTURY MARK. THIS BOUNDARY WL SLIDE
INTO CENTRAL NE FRI NIGHT. BETTER LLVL CONVERGENCE ASSOCIATED WITH A
NOCTURNAL JET WILL SUGGEST FAVORABLE PRECP CHANCES NORTH OF THE
AREA. HOWEVER DECIDED TO CONFINE SLIGHT PRECIP CHANCES ACROSS THE FAR
NORTHERN TIER OF COUNTIES IN CASE ANY OF THE CONVECTION BRUSHES THIS
RGN.

AN ACTIVE WEATHER PATTERN IS SHAPING UP FOR THE WEEKEND AND INTO
NEXT WEEK. MODELS HAVE BEEN PERSISTENT IN THE BREAKDOWN OF THE
WESTERN U.S. RIDGE AS SEVERAL S/WVS TRAVEL ALONG THE TOP OF THE
RIDGE. IN ADDITION... A FRONTAL BOUNDARY WILL SLIDE ACROSS THE
CENTRAL PLAINS SAT...ALTHOUGH THE NAM/WRF IS MORE AGGRESSIVE WITH
THIS THAN THE GFS. WENT TOWARD THE GFS SINCE THE WRF SEEMS A LITTLE
TOO QUICK IN THE TIMING OF THIS BOUNDARY. MEDIUM RANGE MODELS AGREE
IN STALLING THIS BOUNDARY IN OR NEAR THE CWA THROUGH TUE NIGHT. SINCE
THIS PATTERN HAS BEEN CONSISTENT WITH SUCCESSIVE MODEL RUNS...
BROADBRUSHED SLIGHT CHANCE POPS THROUGH THIS PERIOD. HOWEVER BUMPED POPS
INTO THE SCATTERED CATEGORY SUN NIGHT WHERE PROJECTED INSTABILITY
AND MOISTURE ARE SUFFICIENT TO SUSTAIN ANY ORGANIZED TSRA
DEVELOPMENT.

A COOLER PATTERN APPEARS PLAUSIBLE FOR THE START OF THE WEEK
INCLUDING THE 4TH OF JULY WITH HIGH TEMPERATURES REACHING AROUND
SEASONABLE NORMALS. SFC HIGH PRESSURE WILL BUILD INTO THE CENTRAL
PLAINS WED...SUGGESTING THAT THINGS SHOULD DRY OUT WED AND THU.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK
Hazardous weather outlook, Jun 29, 9:30 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT THU JUN 29 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1130 AM CDT THU JUN 29 2006 /1030 AM MDT THU JUN 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY ALONG
AND SOUTH OF INTERSTATE 70 IN KANSAS...AND OVER EASTERN COLORADO.
THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AS TEMPERATURES CLIMB
INTO THE LOWER AND MIDDLE 90S. SURFACE FEATURES ARE RATHER
DIFFUSE...AND THUNDERSTORM DEVELOPMENT WILL LIKELY BE ASSOCIATED
WITH WEAK OUTFLOW BOUNDARIES LEFT OVER FROM OVERNIGHT THUNDERSTORMS.

INSTABILITY IS MARGINAL AND WINDS ALOFT REMAIN FAIRLY LIGHT...
THEREFORE ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE SLOW
STORM MOVEMENT. CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD
ACCOMPANYING THUNDERSTORMS...ALONG WITH GUSTY WINDS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA FRIDAY NIGHT AS A
TROUGH OF LOW PRESSURE MOVES OUT OF COLORADO. CLOUD-TO-GROUND
LIGHTNING WILL BE THE MAIN HAZARD.

SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
SATURDAY...SUNDAY AND AGAIN TUESDAY AS A SERIES OF WEAK WEATHER
DISTURBANCES MOVE EASTWARD ACROSS THE REGION. CLOUD-TO-GROUND
LIGHTNING WILL BE THE MAIN THREAT EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

BLAIR

In the hours before

Special weather statement, Jun 29, 1:45 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MDT THU JUN 29 2006

KSZ029-292115-
GOVE-
345 PM CDT THU JUN 29 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLLYER...AND MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.
THESE WINDS MAY CAUSE AREAS OF LOW VISIBILITY IN BLOWING DUST.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 107 AND 113.

JRM

The radar

The Dodge City radar (KDDC), 129 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Gove

When
June 29, 2:00 PM MST
Where
Gove County, 12 mi S of Quinter
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.900, -100.233

Via NSSL. Severe hail project.

Hail, Gove

When
June 29, 2:18 PM MST
Where
Gove County, 10 mi S of Quinter
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.917, -100.233

Wind estimated at 40-50 mph.

Hail, Gove

When
June 29, 2:23 PM MST
Where
Gove County, 10 mi SSE of Quinter
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.933, -100.167

Wind estimated at 40-50 mph.

Hail, Gove

When
June 29, 2:36 PM MST
Where
Gove County, 6 mi S of Quinter
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.983, -100.233

Hail was reported to completely cover the ground. One inch of rain fell in a 20 minute period.

Hail, Gove

When
June 29, 2:49 PM MST
Where
Gove County, 6 mi S of Quinter
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.983, -100.233

Hail, Gove

When
June 29, 3:31 PM MST
Where
Gove County, 5 mi SE of Gove
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.900, -100.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518038, 5517965, 5517966, 5517967, 5518036, 5518037.